Jump to content

hello880

Member Since 05 Nov 2011
Offline Last Active Jun 23 2013 12:28 AM

Posts I've Made

In Topic: Redness And Accutane

03 May 2013 - 01:42 PM

I took my first dose of accutane this morning. After reading a few of the threads on here I am worried my doctor put me on too high of a dose. I weigh 125 lbs and take 60 mgs a day (3 20 mg pills). Should I take fewer than prescribed for this first month? I think I will wait and see the kinds of side effects I experience.. 

 

My acne is not the huge, oozing pustule kind.. I used to have severe acne as a teen which covered my entire face, but now that I am 23 I mostly have comedones all over my forehead and I now get them on my nose ever since having a rhinoplasty 9 months ago. I get a few painful actives from time to time, and sometimes I will get big pimples with no head that won't go away for weeks, sometimes months, and I usually end up squeezing them to the point of ripping the skin to get them out after I just can't take it anymore. My issue is the acne has never fully gone away, and after dealing with it for so many years my derm and I made the decision to try accutane. 

 

I have redness on my left cheek which I cannot for the life of me figure out why or what it is. It is always there, and never "flares up" which made me think it might not be rosacea, but if so.. what else could it be? And will accutane make it better? Or worse? I tried to take a picture with my iphone but it just doesn't do it justice so I found a picture online that looks very similar to what I'm experiencing. 

 

http://tinypic.com/r/2guz8df/5

 

I know that some people experience flushing after taking accutane and that's fine with me.. I just wish I could find a remedy for this constant redness in one area of my face that makes me self conscious. 

 

Any help would be appreciated... 

 

Hi, I'm also on Accutane 60 mg a day, now almost done with my second month. I'm only 114 pounds so I was worried at first that it was too high of a dosage but my derm assured me that if I had too many problems I could lower it immediately. So far, no really major side effects... EXTREMELY dry but everything else seems to be fine. My acne is drying up and disappearing really quickly but I noticed my face flushes even more than before now. It's bearable, only from time to time, but I don't think Accutane helps redness at all. If anything, it'll make it worse. I've always had flushing, even from before accutane, but mine was mostly caused by too many acne medications and topicals over the years that made my skin extremely sensitive. Constant use of benzoyl peroxide over the course of years can induce rosacea or all over redness in the face. I kinda look like I have a mild sunburn on my face a lot of the times but I've gotten used to it. Sorry I can't really be of more help, but if the flushing gets worse while on Accutane, you should lower the dosage.


In Topic: Anyone On Accutane With Piercings?

21 April 2013 - 09:55 PM

Hi you!

 

I am on low dose tane, but I don't have any healing piercings, yet I'm still experiencing something similar to you, but milder.

I have a nose piercing (couple of years old) and 4 piercings in my ears.. When I started accutane I noticed that the area around my nosepiercing became very red and a little bumpy .. but the worst thing was my ears .. they bled sometimes and I could not wear ear

rings .. but then, as the months went by, it kind of healed itself again, and I have no trouble now (5 months in) .. Maybe, hopefully yours will too !

 

whistling.gif)

 

Thank you for the reply! I hope so too!


In Topic: What Works Best For Accutane Lips?

14 April 2013 - 01:02 AM

My derm recommended Dr. Dan's Cortibalm, it's made especially for accutane patients!


In Topic: Really Dry Skin

10 April 2013 - 06:09 PM

Hey,

 

I started Accutane over a month ago and am currently taking 60mg daily for what appears to be papular acne.

Lately I have been getting extremely dry skin around my mouth and chin. I mean this is really dry to the point where flakes are falling off and moisturiser does nothing only sting when I apply it. Flakes are appearing around my beard and moustache area also. 

 

I know dry skin is a side effect of taking Accutane but is it normal for my skin to be this dry and moisturising has little effect? Could it be more than dry skin, something like seb derm?

 

Thanks

 

Yes this is perfectly normal. I'm on the same dosage as you and almost done with my first month and my skin is so dry it's literally peeling off my face. I have dry lines extending from both sides of my lips and I have to apply Aquaphor like 10 times a day.


In Topic: Low Dose Accutane

08 April 2013 - 06:53 PM

I'd think low dose accutane would take longer to start working since it would have to build up in your system enough, plus the onset of side effects seems to be much later, which might indicate that it would take longer to take effect. I'm on 60 mg and I'm about 52kg and I noticed huge changes in my skin (not all good) within the first week.